Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 93, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 28, 2004, 9:02 PM CDT for Dimmit County, Zavala County, Texas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2004, 9:02 PM CDT (02:02 UTC)
- Expired
- Apr 28, 2004, 9:30 PM CDT
- In force
- 28 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Dimmit County, TX, Zavala County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 7:25 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 2.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 850 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 912 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
957
WUUS54 KEWX 290202
SVRSAT
TXC127-507-290230-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
901 PM CDT WED APR 28 2004
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DIMMIT COUNTY IN SOUTH CENTRAL TEXAS
THIS INCLUDES THE CITIES OF...CARRIZO SPRINGS...BIG WELLS
ZAVALA COUNTY IN SOUTH CENTRAL TEXAS
THIS INCLUDES THE CITY OF CRYSTAL CITY
* UNTIL 930 PM CDT
* AT 852 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SEVERE THUNDERSTORMS FROM 10 MILES WEST OF CRYSTAL CITY
TO 25 MILES SOUTH OF CARRIZO SPRINGS...MOVING EAST AT 45 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
CATARINA BY 915 PM CDT
LOMA VISTA AND BIG WELLS BY 920 PM CDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 2879 10003 2843 9987 2823 9996 2826 9945
2852 9942 2887 9953
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 9:00 PM CDT, 2 minutes earlier.
Area forecast discussion, Apr 28, 9:00 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 900 PM CDT WED APR 28 2004 .UPDATED DISCUSSION... AN UPPER LEVEL CLOSED LOW CENTERED OVER SOUTHERN MEXICO AND WESTERN TEXAS...AS SEEN BY WV/IR SATELLITE LOOP...IS KICKING OUT TO THE NORTHEAST...AS FORECASTED BY MAV MODEL GUIDANCE. THE ONGOING THUNDERSTORM ACTIVITY OVER THE WESTERN COUNTIES IS A RESULT OF THE SHORT WAVE TROF ROTATING AROUND THE CLOSED LOW. CURRENT MOVEMENT IS EASTWARD ACROSS THE RIO GRANDE PLAINS REGION. THIS ACTIVITY WILL MOVE ACROSS SOUTH CENTRAL TEXAS THROUGH THE NIGHT AND BE OVER THE EASTERN COUNTIES BY MORNING. THE STORM PREDICTION CENTER HAS ISSUED A WATCH FOR THE WESTERN COUNTIES OF THE FORECAST AREA UNTIL 1AM CDT. STORMS ARE ANTICIPATED TO BE MOSTLY MULTICELLS WITH HAIL AS THE MAIN THREAT. WITH THE TROF MOVING EAST OF THE FORECAST WARNING AREA ON THURSDAY... DECREASING CLOUDINESS IS ANTICIPATED AS YET ANOTHER UPPER LEVEL LOW MOVES SOUTHWARD OUT OF THE GREAT DIVIDE INTO NEW MEXICO ON FRIDAY NIGHT. THIS CLOSED LOW WILL BE THE FOCUS FOR THE NEXT ROUND OF WEATHER INTO THE WEEKEND. PREVIOUS DISCUSSION... NEXT ROUND OF CONVECTION DEVELOPING OVER WEST TX/NE MEX THIS AFTN AS A S/W TROF KICKS ENEWD OUT OF W TX TONIGHT. CLOUDS LIMITING HEATING OVER THE CWA THIS AFTN AND THEREFORE INSTABILITY...EXCEPT OVR VAL VERDE COUNTY WHERE LAPS SHOWS INCREASING CAPES 1000+ WITH ONLY A WEAK CAP. EXPECT CONVECTION TO THE WEST TO BECOME BETTER ORGANIZED...AND AGREE WITH SPC REGARDING MARGINAL SVR STORMS OVR VV COUNTY THIS EVENING. DEVELOPING MCS TO WEAKEN OVER THE CWA TONIGHT WITH LOW CHC POPS EASTERN CWA THU MORNING. DECREASING CLOUDS AND WARMER THURSDAY AS S CENTRAL TX SHOULD BE UNDER SUBSIDENCE FROM A S/W RDG. A CLOSED LOW DIGGING TOWARD THE 4-CORNERS FRIDAY WILL INCREASE MID LEVEL CLOUDS AND THE SLY SFC PRES GRADIENT...WITH A CHANCE OF DRZL/STREAMER SHOWERS DURING THE DAY AS THE GULF MOISTURE SURGES NWD. THE 4- CORNERS LOW TO OPEN/KICK OUT AS A TROF FRIDAY NIGHT/SATURDAY... DRIVING A CDFNT THRU S TX SATURDAY MORNING. THERE WILL BE A GOOD CHC OF SHRA/TSRA WITH THE FRONT IN THE MORNING...ENDING FROM THE N BY THE AFTN AS THE UPR TROF SLIPS TO THE EAST. BY SATURDAY NIGHT AND SUNDAY DECREASING CLOUDS/COOLER UNDER THE NWLY FLOW...THEN AN UPR RDG PREVAILS MON-WED WITH WARMING TEMPERATURES AND AN INCREASING SLY PRES GRADIENT BY WEDNESDAY AS THE NEXT LOW DIGS INTO THE WEST. WILL INCREASE CLOUDS AND ADD SOME LOW 10-20% POPS FOR WED/THU AS LLJ DEVELOPS IN THE OVERNIGHT HOURS...AND COULD SOME PATCHY DRZL OR STREAMER SHOWERS OVR MUCH OF THE ERN HALF OF THE CWA. && .EWX WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH TIL 1AM CDT FOR THE WESTERN COUNTIES. &&
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 7:26 PM CDT | Tornado Warning | EWX | Kinney, Val Verde | 49 min |
| Apr 28, 8:13 PM CDT | Severe Thunderstorm Warning | EWX | Kinney | 32 min |
| Apr 28, 8:40 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 65 min |
| Apr 28, 8:54 PM CDT | Tornado Warning | EWX | Kinney | 36 min |
| Apr 28, 9:58 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 47 min |
| Apr 28, 10:55 PM CDT | Severe Thunderstorm Warning | EWX | Kinney | 50 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.